Wildfire, Le Flore
- When
- January 18, 11:00 AM CST to 11:00 PM CST
- Where
- Le Flore forecast zone
- Reported by
- State Official
Gusty wind, warm temperatures, and low humidity combined with very dry, dormant fuels to produce conditions that promoted the spread of wildfires on the 18th. At least two major wildfires in Le Flore County burned over 240 acres.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Gusty wind, warm temperatures, and low humidity combined with very dry, dormant fuels to produce conditions that promoted the spread of wildfires on the 18th.
At least two major wildfires in Le Flore County burned over 240 acres. A large wildfire in Pittsburg County burned more than 750 acres, and another in Cherokee County burned over 650 acres. No structures were known to be lost in these fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 18, 5:30 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
530 AM CST SUN JAN 18 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY OUT OF THE SOUTH
SOUTHWEST TODAY WITH A FEW PASSING HIGH CLOUDS. THIS EVENING AND
OVERNIGHT WINDS SHOULD SUBSIDE AS A WEAK UPPER LEVEL IMPULSE MOVES
THROUGH THE SOUTHERN PLAINS. VFR CONDITIONS WILL REMAIN COMMON
THROUGH THE TAF PERIOD FOR ALL TAF LOCATIONS.
&&
.PREV DISCUSSION... /ISSUED 334 AM CST SUN JAN 18 2015/
DISCUSSION...
GUSTY SOUTHWESTERLY WINDS AND TEMPERATURES NEAR RECORD HIGHS WILL
RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.
AFTERNOON DEWPOINTS ARE EXPECTED TO MIX CONSIDERABLY LOWER THAN
THOSE VALUES OFFERED BY MANY OPERATIONAL MODEL SOLUTIONS. THE
RAP/HRRR AND NON-OPERATIONAL NAM SOLUTIONS LOOK MUCH MORE
REALISTIC. THE RESULTANT FORECAST PUSHES AFTERNOON HUMIDITIES INTO
THE MID TEEN TO LOW 20 PERCENT RANGE WHICH ALONG WITH
SOUTHWESTERLY WINDS GUSTING 25 TO 35 MPH WILL ALLOW FOR AGGRESSIVE
WILDFIRE SPREAD. THE RED FLAG WARNING IS POSTED FOR AREAS MOST
LIKELY TO HAVE THE STRONGEST WINDS. CONDITIONS WILL IMPROVE AROUND
SUNSET AS WIND SPEEDS GRADUALLY DECREASE.
UNSEASONABLY WARM HIGH TEMPS WILL CONTINUE ON MONDAY THOUGH WINDS
WILL BE NOTICEABLY LIGHTER WHICH WILL HELP TEMPER THE FIRE WEATHER
CONCERNS. A COLD FRONT PASSES ON TUESDAY AND LATEST DATA SUGGEST
PATCHY LIGHT RAIN / SPRINKLES MAY ACCOMPANY THE ASSOCIATED WAVE
ALOFT. OTHERWISE A DRY FORECAST WILL LARGELY CONTINUE AS THE LATE
WEEK SYSTEM CONTINUES THE TREND OF KEEPING THE BULK OF PRECIP WELL
WEST AND SOUTH OF THE FORECAST AREA. TEMPS WILL TREND COOLER
THOUGH LIKELY TO REMAIN ABOVE NORMAL INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 37 68 38 / 0 0 0 0
FSM 67 37 69 38 / 0 0 0 0
MLC 66 41 68 38 / 0 0 0 0
BVO 69 31 66 34 / 0 0 0 0
FYV 62 37 64 34 / 0 0 0 0
BYV 63 38 63 37 / 0 0 0 0
MKO 67 37 69 37 / 0 0 0 0
MIO 64 34 65 35 / 0 0 0 0
F10 68 39 68 38 / 0 0 0 0
HHW 66 37 69 38 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ073-OKZ074.
AR...RED FLAG WARNING FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR ARZ001-
ARZ010.
&&
AVIATION...20HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 AM CST SUN JAN 18 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 AM CST SUN JAN 18 2015 ...RED FLAG CONDITIONS EXPECTED OVER MUCH OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. AREA OF GREATEST IMPACT...WEST AND NORTHWEST OF A LINE FROM MCALESTER TO BENTONVILLE. DISCUSSION... VERY HIGH FIRE DANGERS ARE EXPECTED ACROSS THE REGION TODAY...WITH RED FLAG CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. SOUTHERLY WINDS QUICKLY RETURN THIS MORNING AND INCREASE INTO THE 25 TO 35 MPH RANGE. THESE WINDS COMBINING WITH WARM TEMPS AND AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT WILL INCREASE FIRE WEATHER DANGERS OVER THE REGION. HIGHEST FIRE WEATHER DANGERS ARE FORECAST TO BE MAINLY WEST AND NORTHWEST OF A LINE FROM MCALESTER TO BENTONVILLE AS THESE LOCATIONS WILL BE WHERE THE STRONGER WINDS AND LOWEST RELATIVE HUMIDITIES ARE CO- LOCATED...CREATING EXPECTED RED FLAG CONDITIONS. A RED FLAG WARNING /OKCRFWTSA/ IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR MUCH OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS...WHILE A FIRE DANGER STATEMENT /OKCRFDTSA/ HAS BEEN ISSUED FOR PARTS OF SOUTHEAST OKLAHOMA AND THE REST OF NORTHWEST ARKANSAS. WINDS SHOULD BEGIN TO SUBSIDE AFTER SUNSET AND DECREASE FIRE DANGERS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... WARM TEMPERATURES ARE FORECAST TO CONTINUE MONDAY BEFORE A COLD FRONT PUSHES ACROSS THE PLAINS TUESDAY...DROPPING TEMPERATURES BACK CLOSER TO THE SEASONAL AVERAGE FOR THE SECOND HALF OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557991, 557992, 557993.